Tarka Cough

Like other ACE inhibitors, Tarka can cause a dry cough that will not go away. Unfortunately, there is no way to know if or when a cough will occur. A Tarka cough can first appear within hours after taking the first dose, or may first appear months after the medication is first taken. Once Tarka is stopped, the cough also stops; but it may take months for the cough to go away completely.

Tarka Cough: An Overview

There are a number of possible side effects that can occur with Tarka® (trandolapril/verapamil hydrochloride ER). One common side effect of Tarka, along with all medicines that contain an ACE inhibitor, is a dry cough that will not go away.

Understanding the ACE Inhibitor Cough

Tarka is a combination of two medicines -- trandolapril (sold under the brand Mavik®) and verapamil hydrochloride ER (sold under several brand names and as a generic). Trandolapril is part of a class of drugs called angiotensin-converting enzyme inhibitors, or ACE inhibitors for short. Trandolapril helps to block the angiotensin-converting enzyme, which is normally part of a reaction in the body that causes blood vessels to narrow (constrict). By blocking this enzyme, trandolapril causes blood vessels to relax, which lowers blood pressure.
However, scientists also believe that the angiotensin-converting enzyme is responsible for the breakdown of other substances in the lungs. When ACE is blocked, these substances can build up in the lungs, which can ultimately lead to a chronic cough.
The likelihood of developing a cough while taking an ACE inhibitor appears to be affected by a number of factors, including the specific ACE inhibitor and a person's genetics. Some ACE inhibitors can cause a cough in up to 35 percent of people taking the medicine.
10 Foods That Lower Cholesterol

Tarka Medicine

Referring Pages:
Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2018 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.